Alert archive / Washington / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at May 4, 2005, 5:11 PM PDT for Adams County, Grant County, Washington. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2005, 5:11 PM PDT (00:11 UTC)
- Expired
- May 4, 2005, 5:51 PM PDT
- In force
- 40 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
Counties Adams County, WA, Grant County, WA
The radar
The Pendleton radar (KPDT), 143 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 050013 SVROTX WAC001-025-050100- /O.NEW.KOTX.SV.W.0001.050505T0011Z-050505T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 511 PM PDT WED MAY 4 2005 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL GRANT COUNTY IN CENTRAL WASHINGTON SOUTHWESTERN ADAMS COUNTY IN EAST CENTRAL WASHINGTON * UNTIL 600 PM PDT(700 PM MDT) * AT 500 PM PDT(600 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL AND HEAVY RAIN. THIS STORM WAS LOCATED 20 MILES WEST OF OTHELLO...OR ABOUT 19 MILES SOUTHWEST OF MOSES LAKE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OTHELLO BY 555 PM PDT(655 PM MDT) IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS IS OCCURRING WITH THIS STORM. THE HEAVY RAIN MAY LEAD TO PONDING OF WATER IN LOW LYING AREAS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4700 11960 4682 11963 4676 11912 4699 11909 $$ RFOX
2 follow-up statements
000 WWUS56 KOTX 050045 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 543 PM PDT WED MAY 4 2005 WAC001-025-050100- /O.CON.KOTX.SV.W.0001.000000T0000Z-050505T0100Z/ GRANT WA-ADAMS WA- 543 PM PDT WED MAY 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM PDT(700 PM MDT) FOR SOUTHWESTERN ADAMS AND SOUTH CENTRAL GRANT COUNTIES... AT 515 PM PDT(636 PM MDT)...A WEATHER SPOTTER REPORTED DIME SIZE HAIL AND VERY HEAVY RAIN IN ROYAL CITY. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF OTHELLO...OR ABOUT 15 MILES SOUTH OF MOSES LAKE...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... OTHELLO BY 600 PM PDT(700 PM MDT) IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING AND HEAVY RAIN IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4700 11960 4682 11963 4676 11912 4699 11909 $$ RFOX
000 WWUS56 KOTX 050051 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 550 PM PDT WED MAY 4 2005 WAC001-025-050100- /O.CAN.KOTX.SV.W.0001.000000T0000Z-050505T0100Z/ GRANT WA-ADAMS WA- 550 PM PDT WED MAY 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ADAMS AND SOUTH CENTRAL GRANT COUNTIES IS CANCELLED... THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS. IT STILL IS CAPABLE OF PRODUCING HEAVY DOWNPOURS AND SMALL HAIL. LAT...LON 4700 11960 4682 11963 4676 11912 4699 11909 $$ RFOX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:04 PM PDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 4, 2:04 PM PDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 204 PM PDT WED MAY 4 2005 .SYNOPSIS...A PACIFIC STORM SYSTEM WILL MOVE INTO OREGON ON THURSDAY BRINGING A THREAT OF RAIN THROUGH FRIDAY...MAINLY TO SOUTHEAST WASHINGTON AND THE SOUTHERN IDAHO PANHANDLE. SATURDAY SHOULD BE DRY BEFORE ANOTHER STORM SYSTEM MOVES INTO THE AREA ON SUNDAY. && .DISCUSSION... TONIGHT...SHALLOW CONVECTION FIRING OVER MUCH OF THE HIGHER TERRAIN WITH JUST A FEW LIGHTNING STRIKES. THIS CONVECTION IS LARGELY DIURNALLY BASED EXCEPT FOR THE NORTHERN/EASTERN MOUNTAINS WHERE THIS MORNINGS SHORT WAVE IS STILL PROVIDING SOME LIFT. EXPECT ALL OF THIS ACTIVITY TO DIE OFF THIS EVENING. DESPITE CLEARING SKIES...HIGH DEWPOINTS WILL KEEP MIN TEMPERATURES MILD. THURSDAY...NEXT PACIFIC SYSTEM PROGGED BY ALL MODELS TO DIG WELL TO OUR SOUTH...INTO OREGON AND NORTHERN CALIFORNIA. WE TYPICALLY SEE GOOD WRAP-AROUND PRECIP BANDS AT THIS TIME OF YEAR FROM THESE SYSTEMS. UNFORTUNATELY THIS SYSTEM WILL BE A BIT TOO FAR SOUTH TO AFFECT MUCH OF MY AREA...WITH THE BEST CHANCES OF PRECIPITATION OVER MY SOUTHEASTERN ZONES. MIGHT ALSO SEE SOME SHOWERS ALONG THE SOUTHERN CASCADES IN THE EASTERLY UPSLOPE. THE MODELS HAVE BEEN FAIRLY CONSISTENT IN FORECASTING THE TRACK OF THIS LOW. BUT I HAVE SPREAD MY POPS A BIT FARTER NORTH ON THE OUTSIDE CHANCE THAT THE LOW DOESNT DIG AS FAR SOUTH AS PROGGED. FRIDAY AND SATURDAY...SLOW BUT PROGRESSIVE PATTERN CONTINUES. OREGON LOW SLOWLY EJECTS TO THE NORTHEAST...KEEPING BEST THREAT OF PRECIP SOUTH AND EAST OF SPOKANE. A SHORT WAVE COMING DOWN FROM BC WILL HELP INITIATE SOME WESTERLY FLOW WHICH WILL CLEAR AND DRY US OUT FOR SATURDAY...DROPPING TEMPS A FEW DEGREES AS WELL. RJ SATURDAY NIGHT THROUGH WEDNESDAY...MODELS HAVE BEEN FAIRLY CONSISTENT IN MAKING THE UPPER LEVEL LOW CURRENTLY SOUTH OF THE ALEUTIAN ISLANDS THE PRIMARY INFLUENCE ON AREA WEATHER THROUGH THE PERIOD. WATER VAPOR IMAGERY ALREADY SHOWS FLOW UPSTREAM OF THE LOW STRENGTHENING AND ENERGY FROM THE NORTHERN LATITUDES BEGINNING TO PROPAGATE SOUTHWARD INTO THE PARENT TROUGH. MODELS DIG THE LOW SOUTHEASTWARD TOWARD THE COAST WITH THE MINOR SHORT WAVE RIDGE AXIS OVER THE AREA SHIFTING EASTWARD OVER WESTERN MONTANA SATURDAY. THE RIDGE AXIS SHIFTING EASTWARD OPENS THE DOOR FOR MINOR PERTURBATIONS RIPPLING ALONG THE SOUTHWESTLY FLOW ALOFT TO TAP INTO THE SOME OF THE POTENTIAL INSTABILITY OVERLYING THE REGION...TRIGGERING SHOWER ACTIVITY... PRIMARILY OVER THE MOUNTAINS. A NEGATIVE TILT SHORT WAVE IS PROJECTED TO EJECT FROM THE LOW SUNDAY GENERATING SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE REGION INTO SUNDAY NIGHT. MAIN LOW IS FORECASTED ALONG THE OREGON COAST BY MONDAY MORNING WITH MOST THE UPPER FORCING FOCUSED SOUTHWARD OVER CA AND NV BUT MINOR WAVES ROTATING AROUND THE LOW LIKELY TO MOVE THROUGH OUR REGION...CONTINUING THE THREAT OF SHOWER ACTIVITY THROUGH MONDAY NIGHT. GENERAL TROUGHINESS LIES OVER THE REGION THROUGH WEDNESDAY AS THE LOW MEANDERS OVER THE CENTRAL ROCKY MOUNTAIN STATES BEFORE GETTING CAUGHT UP IN THE SOUTHERN STREAM AND SLOWLY EJECTING NORTHEASTWARD TOWARD THE DAKOTAS. THE THREAT OF SPORADIC SHOWER ACTIVITY WILL GRADUALLY DIMINISH FROM WEST TO EAST TUESDAY THROUGH WEDNESDAY. TEMPERATURES WILL CONTINUE TO TREND SLIGHTLY ABOVE TO NEAR NORMAL THROUGH WEDNESDAY. /JVW && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 49 67 49 69 44 67 / 30 10 20 20 10 10 COEUR DALENE 47 68 47 66 44 64 / 40 10 20 20 10 10 PULLMAN 46 65 45 62 42 63 / 20 20 40 50 10 10 LEWISTON 49 71 52 67 47 69 / 10 30 40 60 20 10 COLVILLE 44 72 43 75 42 69 / 40 20 0 10 10 10 SANDPOINT 44 68 45 68 44 63 / 40 20 20 20 10 20 WALLACE 46 67 43 62 41 60 / 40 30 40 30 20 20 MOSES LAKE 51 73 48 77 47 73 / 20 0 0 0 10 10 WENATCHEE 50 74 53 76 50 71 / 20 0 0 0 10 0 OMAK 47 74 47 80 46 71 / 20 10 0 0 10 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Nearby
Severe Thunderstorm Warnings in Washington, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.